Alert archive / Ohio / Small Craft Advisories in 2026

Small Craft Advisory 13, NWS Cleveland, OH

March 23, 2026

NWS Cleveland, OH issued this small craft advisory at Mar 23, 2026, 3:47 AM EDT. It took effect at Mar 23, 2026, 2:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2026, 3:47 AM EDT (07:47 UTC)
In effect from
Mar 23, 2026, 2:00 PM EDT
Expired
Mar 23, 2026, 10:00 PM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

429 
WHUS71 KCLE 230747
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
347 AM EDT Mon Mar 23 2026

LEZ148-149-232100-
/O.NEW.KCLE.SC.Y.0013.260323T1800Z-260324T0200Z/
Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
347 AM EDT Mon Mar 23 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

* WHAT...Northwest winds 10 to 20 knots and waves 1 to 4 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Geneva-on-the- 
  Lake OH to Ripley NY.

* WHEN...From 2 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The largest waves are expected west of
  Erie, PA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147-232100-
/O.EXB.KCLE.SC.Y.0012.260323T1000Z-260324T0200Z/
Willowick to Geneva-on-the Lake OH-
347 AM EDT Mon Mar 23 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...Northwest winds 10 to 20 knots and waves 2 to 4 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Willowick to 
  Geneva-on-the-Lake OH.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ144>146-232100-
/O.EXT.KCLE.SC.Y.0012.000000T0000Z-260323T2100Z/
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-
347 AM EDT Mon Mar 23 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 knots and waves 2 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from the the Islands 
  to Willowick OH.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
3 follow-up statements
909 
WHUS71 KCLE 231318
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
918 AM EDT Mon Mar 23 2026

LEZ144>146-232100-
/O.CON.KCLE.SC.Y.0012.000000T0000Z-260323T2100Z/
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-
918 AM EDT Mon Mar 23 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 knots and waves 2 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from the the Islands 
  to Willowick OH.

* WHEN...Until 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147-232130-
/O.CON.KCLE.SC.Y.0012.000000T0000Z-260324T0200Z/
Willowick to Geneva-on-the Lake OH-
918 AM EDT Mon Mar 23 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick to 
  Geneva-on-the-Lake OH.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ148-149-232130-
/O.CON.KCLE.SC.Y.0013.260323T1800Z-260324T0200Z/
Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
918 AM EDT Mon Mar 23 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

* WHAT...Northwest winds 10 to 20 knots and waves 2 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Geneva-on-the- 
  Lake OH to Ripley NY.

* WHEN...From 2 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The largest waves are expected west of
  Erie, PA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
418 
WHUS71 KCLE 231940
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
340 PM EDT Mon Mar 23 2026

LEZ144>146-232045-
/O.CAN.KCLE.SC.Y.0012.000000T0000Z-260323T2100Z/
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-
340 PM EDT Mon Mar 23 2026

...SMALL CRAFT ADVISORY IS CANCELLED...

North winds to 10 to 20 knots and waves of 2 to 4 feet will 
continue through the first half of this evening.

$$

LEZ147-240200-
/O.CON.KCLE.SC.Y.0012.000000T0000Z-260324T0200Z/
Willowick to Geneva-on-the Lake OH-
340 PM EDT Mon Mar 23 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Northwest winds 15 to 20 knots and waves 2 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Willowick to 
  Geneva-on-the-Lake OH.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ148-149-240200-
/O.CON.KCLE.SC.Y.0013.000000T0000Z-260324T0200Z/
Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
340 PM EDT Mon Mar 23 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 knots and waves 2 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Geneva-on-the- 
  Lake OH to Ripley NY.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...The largest waves are expected west of 
  Erie, PA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
479 
WHUS71 KCLE 240205
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1005 PM EDT Mon Mar 23 2026

LEZ147-240315-
/O.EXP.KCLE.SC.Y.0012.000000T0000Z-260324T0200Z/
Willowick to Geneva-on-the Lake OH-
1005 PM EDT Mon Mar 23 2026

...SMALL CRAFT ADVISORY HAS EXPIRED...

Northwest winds have fallen below 20 kts and resultant waves
should remain under 4 feet.

$$

LEZ148-149-240315-
/O.EXP.KCLE.SC.Y.0013.000000T0000Z-260324T0200Z/
Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
1005 PM EDT Mon Mar 23 2026

...SMALL CRAFT ADVISORY HAS EXPIRED...

Northwest winds have fallen below 20 kts and resultant waves
should remain under 4 feet.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 2:40 AM EDT, 1 hour 7 minutes earlier. Its key messages:

  • 1.) Cold today with isolated non-accumulating snow showers with high pressure moving in, then gradually warming. 2.) The next strong cold front comes through late Thursday night as temperatures fall off again in this highly variable pattern.
Area forecast discussion, Mar 23, 2:40 AM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
240 AM EDT Mon Mar 23 2026

.WHAT HAS CHANGED...
No significant changes to the forecast with quiet weather in the
first few days.

&&

.KEY MESSAGES...
1.) Cold today with isolated non-accumulating snow showers with
high pressure moving in, then gradually warming.

2.) The next strong cold front comes through late Thursday night as
temperatures fall off again in this highly variable pattern.

&&

.DISCUSSION...
KEY MESSAGE 1...
An inversion around 800mb and around 100mb of saturation beneath it
will allow for isolated to scattered snow showers today with an
assist from a mid level 700mb trough tracking through and while
modest daytime heating takes advantage of limited instability. Will
have to fight through some near surface dry air, and ultimately do
not think any accumulations are warranted with this, especially with
temperatures lingering above freezing. High pressure spills into the
southern Great Lakes with this colder Canadian airmass, and after
today, will be on the track to temperature recovery through airmass
modification and the surface high shifting east of the region
Tuesday night. 30s today modify to 40s Tuesday, and then southerly
flow takes hold with warm air advection returning to the fold for
Wednesday and THursday where high temperatures get back into the
50s/60s Wednesday and 60s/70s Thursday. Forecast is mainly dry after
the snow showers today with only isolated shower chances in the warm
air advection Wednesday night and early Thursday.

KEY MESSAGE 2...
In a similar trend as seen the past couple of weeks, will be paying
for these warmer temperatures once again with another strong cold
front that looks to move through the CWA late Thursday into early
Thursday night. Likely to be seeing thunderstorms and then
plummeting temperatures heading into Friday with more isolated to
scattered rain/snow showers into Friday morning. Likely not getting
out of the mid 30s to low 40s. Will be at the mercy of the high
pressure system and the length of time it takes to get east of the
CWA for warm air advection again. Until then, slow airmass
modification brings 40s Saturday and 50s Sunday, and again, dry
under the control of the surface high.

&&

.AVIATION /06Z Monday THROUGH Friday/...
W'erly to NW'erly flow aloft is expected through 06Z/Tues as a
high pressure ridge at the surface and aloft builds from the
north-central United States and vicinity. Our regional surface
winds will trend NW'erly to NE'erly around 5 to 15 knots and
gust up to about 20 knots at times, especially through this
early evening. Widespread low clouds are expected through
~23Z/Mon. Resulting ceilings will be in mainly the MVFR to IFR
range before 13Z/Mon and mainly in the VFR to MVFR range
thereafter as abundant stratocumuli evolve into numerous cumuli.
These cumuli are expected to dissipate around 23Z/Mon as the
boundary layer stabilizes via nocturnal cooling. However, from
23Z/Mon through 06Z/Tues, scattered to broken lake-effect
stratocumuli with bases near 2kft to 3kft AGL are expected to
stream generally SE'ward or S'ward from Lake Erie and impact
locations roughly along and east of the longitude of KCLE.

Primarily dry weather and VFR visibility are expected through
the TAF period. However, a disturbance embedded in the flow
aloft may generate scattered rain and/or snow showers and
generally from west to east through ~12Z/Mon. Visibility should
range between VFR and IFR in this precip and any lingering mist.
However, the lingering mist is expected to dissipate by 12Z/Mon
as drier air at/near the surface overspreads our region
generally from the north and northwest.

Outlook...Non-VFR are possible with periodic rain and/or snow
this Wednesday night through Friday. Thunderstorms are possible
Thursday afternoon through evening.

&&

.MARINE...
A cold front continues to slowly drift south across the are this
afternoon, allowing winds across Lake Erie to become northerly
at 10 to 20 knots. The strong winds remain isolated to the
western basin right now. As the cold front moves further south,
winds will gain more of a northwesterly component with winds up
to 20 knots spreading east across the central basin. This
gustier onshore flow will result in waves building to 3-5 feet
across the central basin late tonight into early Monday morning.
As a result, a brief Small Craft Advisory has been issued to
highlight this hazard.

As the parent low moves off the Mid-Atlantic Coast on Monday,
northwest winds will weaken to 10-15 knots. High pressure builds
over the region Tuesday, shifting winds once again to be from
the south-southwest at 5-10 knots which will persist through
much of Wednesday. Another low pressure system is forecast to
move east through the region Thursday into Friday, increasing
winds to 15 to 20 knots once again. This period will need to be
monitored for any additional marine headlines.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 11 AM EDT this morning for
     LEZ144>146.

&&

DISCUSSION...26
AVIATION...Jaszka
MARINE...04
Hazardous weather outlook, Mar 23, 3:26 AM EDT, 21 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
326 AM EDT Mon Mar 23 2026

LEZ061-142>149-162>169-240730-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
326 AM EDT Mon Mar 23 2026

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-240730-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
326 AM EDT Mon Mar 23 2026

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 22, 10:25 PM EDT, 5 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1025 PM EDT Sun Mar 22 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Hail             Millersburg             40.55N 81.92W
03/22/2026  E1.50 Inch       Holmes             OH   Public

            picture from social media.

&&

MG
Local storm report, Mar 22, 10:59 PM EDT, 4 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1059 PM EDT Sun Mar 22 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     Hail             Rittman                 40.97N 81.78W
03/22/2026  M1.00 Inch       Wayne              OH   Public

&&

JS
Local storm report, Mar 22, 11:06 PM EDT, 4 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1106 PM EDT Sun Mar 22 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     Hail             Rootstown               41.10N 81.24W
03/22/2026  E0.88 Inch       Portage            OH   Public

            3 minutes of dime to nickel sized hail.

&&

JS
Local storm report, Mar 22, 11:31 PM EDT, 4 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
1131 PM EDT Sun Mar 22 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     Hail             Wilmot                  40.66N 81.63W
03/22/2026  E1.00 Inch       Stark              OH   Public

&&

JS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 8:01 PM EDTSpecial Weather StatementCLECrawford, Huron, Richland, Seneca, Wyandot44 min
Mar 22, 8:04 PM EDTSevere Thunderstorm WarningCLECrawford, Hancock, Wyandot41 min
Mar 22, 8:15 PM EDTSpecial Weather StatementCLEKnox45 min
Mar 22, 8:19 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Lorain, Medina, Richland, Wayne30 min
Mar 22, 8:24 PM EDTSevere Thunderstorm WarningCLECrawford, Hancock, Marion, Wyandot26 min
Mar 22, 8:30 PM EDTSpecial Weather StatementCLEMedina, Portage, Summit30 min
Mar 22, 8:32 PM EDTSevere Thunderstorm WarningCLEMedina, Portage, Stark, Summit, Wayne43 min
Mar 22, 8:34 PM EDTSevere Thunderstorm WarningCLEAshland, Richland, Wayne41 min
Mar 22, 8:38 PM EDTSpecial Weather StatementCLEMahoning22 min
Mar 22, 8:42 PM EDTSevere Thunderstorm WarningCLEHolmes, Knox, Wayne48 min
Mar 22, 8:45 PM EDTSevere Thunderstorm WarningCLEMahoning15 min
Mar 22, 8:52 PM EDTSevere Thunderstorm WarningCLEKnox, Marion, Morrow, Richland38 min
Mar 22, 8:58 PM EDTSevere Thunderstorm WarningCLEKnox, Marion, Morrow32 min
Mar 22, 9:03 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Knox, Stark, Wayne42 min
Mar 22, 9:23 PM EDTSevere Thunderstorm WarningCLEKnox, Morrow39 min

Nearby

Small Craft Advisories in Ohio, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.